Tornadoes · United States · Mississippi · 2013

EF1 tornado, Robinson Jct to Denham, Mississippi, January 13, 2013

From Robinson Jct to Denham, this EF1 tornado ran 3.4 miles across Wayne County on January 13, 2013, touching down at 6:15 PM CST and reaching 200 yards wide. It killed nobody, and did $100,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
January 13, 2013
Touchdown
6:15 PM CST (00:15 UTC)
Lifted
6:20 PM CST (00:20 UTC)
On the ground
5 minutes
Path length
3.4 miles (5.4 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
Property damage
$100,000
County
Wayne County
Touchdown point
31.590, -88.526
Lift-off point
31.627, -88.488
Record number
1301131815-01

The damage survey

12 damage points were recorded along this path by NWS MOB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.

  • north side of circulation numerous trees uprooted. 200 yards wide.
  • chicken houses. 100 yard wide path.
  • tornado crossed end of long chicken house. 150 yard wide path.
  • few shingles blown off of house. a few 3 inch diameter limbs snapped out of pine trees.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An isolated severe thunderstorm developed ahead of a|strong cold front and tracked from northern Perry County and extreme|northwest Greene County into southeastern Wayne County. The storm|intensified as it approached Highway 45 near Buckatunna and produced|a short tracked tornado just east of Highway 45 and north of|Buckatunna.

The initial tornado touchdown was located near|Odell Chambers Drive where it produced sporadic tree damage. The|tornado continued northeastward...Intensifying to EF-1 intensity|and widening to 200 yards as it moved across Oscar Jordan Road. In|this area...significant tree damage was observed. Numerous pine|trees were snapped and several large oak trees were uprooted.|The tornado continued northeast...Producing structural damage|near the intersection of John Pettis Drive and Jordan Sumrall|Road. One modular home and one mobile home suffered the loss of their|roofs. Additional tree damage was noted with pine trees snapped|and oak trees uprooted. The damage was consistent with EF-1 intensity.|The tornado continued northeast to Denham Progress Road where|one large chicken house was destroyed and another experienced major|damage. The tornado weakened and lifted just to the east of Denham|Progress Road in a wooded area.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

38 minutes of warning. NWS MOB issued a tornado warning for this county at 23:37 UTC, 38 minutes before the tornado touched down, in force until 00:15 UTC.

Issued (UTC)ExpiredProductOffice
23:37 UTC00:15 UTCTornado WarningMOB
00:10 UTC00:35 UTCSevere Thunderstorm WarningMOB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 19:01 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the tornado touched down at Jan 13, 4:25 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jan 13, 4:25 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CST SUN JAN 13 2013

.SHORT TERM [TONIGHT THROUGH TUESDAY NIGHT]...UPPER LEVEL SOUTHWEST
FLOW WILL REMAIN IN PLACE ACROSS THE SOUTHEASTERN STATES AS A LARGE
TROUGH REMAINS ACROSS THE WESTERN STATES. AS AN UPPER SHORTWAVE
EJECTS INTO THE MIDWEST...THE STALLED FRONT TO OUR WEST WILL BE
PUSHED EAST TO NEAR I-65 BY LATE TONIGHT. THE FRONT WILL THEN WAVER
ACROSS OUR FORECAST AREA THROUGH THE REMAINDER OF THE SHORT
TERM...BEFORE FINALLY MAKING AN ATTEMPT TO PUSH TOWARD THE COAST
LATE TUESDAY NIGHT. SOUTHWESTERLY FLOW WILL CONTINUE ALOFT...WITH A
MORE NORTHERLY SFC FLOW OVER MOST OF THE FCST AREA BEHIND THE SFC
FRONT. THIS WILL LEAD TO INCREASING RAIN CHANCES FROM WEST TO EAST
ACROSS THE AREA OVERNIGHT...WITH RAIN THEN REMAINING SCATTERED TO
LIKELY THROUGH TUESDAY NIGHT. INSTABILITY WILL REMAIN MARGINAL DUE
TO WEAK UPPER SUPPORT AND WIDESPREAD CLOUDS...SO THE PRIMARY WEATHER
WILL BE RAIN SHOWERS. GENERAL RAINFALL TOTALS WEST OF I-65 WILL
RANGE FROM ONE INCH TO ONE AND A HALF INCHES. RAINFALL TOTALS FROM
ONE HALF TO ONE INCH ARE EXPECTED EAST OF I-65. LOW TEMPERATURES
TONIGHT WILL FALL INTO THE MID 40S ACROSS OUR FAR NORTHWEST ZONES TO
THE LOWER 60S ACROSS OUR FAR SOUTHEAST ZONES. LOW TEMPERATURES BOTH
MONDAY AND TUESDAY NIGHT WILL RANGE FROM THE LOWER 40S ACROSS OUR
FAR NORTHWEST ZONES TO THE MID TO UPPER 50S ACROSS OUR FAR SOUTHEAST
ZONES. HIGH TEMPERATURES MONDAY AND TUESDAY WILL RANGE FROM 48 TO 62
DEGREES WEST OF I-65 AND 60 TO 73 DEGREES EAST OF I-65. /22

&&

.LONG TERM(WEDNESDAY THROUGH SATURDAY)...LIKELY POPS CONTINUE TUESDAY
NIGHT BEFORE A DRYING AND COOLING TREND BEGINS WEDNESDAY AND
CONTINUES THROUGH PERIODS END. AN UPPER LOW WILL SWING EAST ACROSS
TEXAS WEDNESDAY NIGHT...AND WILL OPEN AND SHIFT EAST ACROSS THE
SOUTHEASTERN STATES THURSDAY AND THURSDAY NIGHT. THE ASSOCIATED UPPER
SHORTWAVE ENERGY WILL AID IN FINALLY PUSHING THE SFC FRONTAL BOUNDARY
OFF TO THE EAST OF THE FCST AREA. RAIN CHANCES WILL BE MUCH LOWER...
LESS THAN 20 PERCENT...THURSDAY GOING INTO THE WEEKEND. MUCH COOLER
IN THE LONG TERM PERIOD...WITH TEMPS CLOSER TO NORMAL FOR THIS TIME
OF THE YEAR. 12/DS

&&

.AVIATION [13.18Z KMOB/KBFM AND KPNS TAF ISSUANCE]...MVFR TO VFR
CIGS THROUGH AROUND 03Z MON FOLLOWED BY IFR TO MVFR CIGS THROUGH 00Z
TUE. LOWER CEILINGS WILL CONTINUE MOSTLY DURING THE OVERNIGHT AND
EARLY MORNING HOURS AND AROUND SCATTERED TO NUMEROUS SHOWERS MOVING
IN FROM THE WEST LATER TONIGHT CONTINUING THROUGH MONDAY EVENING.
WINDS WILL CONTINUE FROM THE SOUTHEAST AT 10 TO 15 KNOTS WITH HIGHER
GUSTS THROUGH EARLY THIS EVENING BECOMING MOSTLY NORTH TO NORTHEAST
AT 5 TO 8 KNOTS THROUGH 00Z TUE...EXCEPT SOUTH AT 5 TO 8 KNOTS
MOSTLY OVER KPNS FROM 18Z MON THROUGH 00Z TUE. 32/EE

&&

.MARINE...A WEAK COLD FRONT WILL MOVE EAST AND STALL OVER THE MARINE
AREA LATE TONIGHT THROUGH WEDNESDAY. A LIGHT NORTHERLY FLOW IS
EXPECTED WEST OF THE FRONT THROUGH WEDNESDAY EVENING. A LIGHT TO
MODERATE SOUTHERLY FLOW WILL CONTINUE EAST OF THE FRONT THROUGH
WEDNESDAY EVENING. SEAS AT 3 TO 5 FEET WILL CONTINUE THROUGH MONDAY
THEN SUBSIDE TO 2 TO 4 FEET MONDAY NIGHT THROUGH WEDNESDAY. A
MODERATE TO STRONG OFFSHORE FLOW WILL EVENTUALLY DEVELOP IN THE WAKE
OF THE COLD FRONT WEDNESDAY NIGHT THROUGH THURSDAY. SEAS WILL BUILD
TO 4 TO 6 FEET IN THE WAKE OF THE FRONT LATE WEDNESDAY THROUGH
THURSDAY. PATCHY AREAS OF DENSE FOG WILL BE POSSIBLE DURING THE
OVERNIGHT AND EARLY MORNING HOURS THROUGH WEDNESDAY. SHOWERS WITH A
FEW ISOLATED THUNDERSTORMS WILL BECOME BETTER DEVELOPED AS THE FRONT
APPROACHES FROM THE WEST LATE TONIGHT THROUGH WEDNESDAY. 32/EE

&&

.FIRE WEATHER...A MOIST AIRMASS WILL REMAIN IN PLACE THROUGH THE
MIDDLE PART OF NEXT WEEK. RAIN CHANCES WILL INCREASE TONIGHT...WITH
RAIN THEN REMAINING SCATTERED TO LIKELY THROUGH WEDNESDAY. RELATIVE
HUMIDITY VALUES WILL REMAIN HIGH THROUGH MID WEEK.

FOG POTENTIAL AND OTHER REMARKS...PATCHY FOG...DENSE IN SOME LOCATIONS...
WILL REMAIN LIKELY ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST
AND SOUTH CENTRAL ALABAMA AS WELL OF THE WESTERN FLORIDA PANHANDLE
AGAIN TONIGHT. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      57  66  49  61  45 /  80  60  60  50  40
PENSACOLA   63  70  58  67  55 /  60  40  50  40  30
DESTIN      62  70  59  67  57 /  40  30  40  30  30
EVERGREEN   59  67  53  62  49 /  80  60  60  50  40
WAYNESBORO  47  50  42  49  41 /  80  60  70  80  50
CAMDEN      49  56  47  55  45 /  80  60  70  70  50
CRESTVIEW   61  73  56  72  52 /  50  40  40  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 13, 5:13 AM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
513 AM CST SUN JAN 13 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
513 AM CST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AN UNSEASONABLY WARM AND MOIST...LIGHT SOUTHEAST WIND SUPPORTS THE
FORMATION AND MAINTENANCE OF LOCALLY DENSE PATCHY FOG WITH
VISIBILITIES RESTRICTED TO LESS THAN A MILE AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-141115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
513 AM CST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A WARM AND MOIST LIGHT SOUTHEAST WIND...ATOP COOLER WATER
TEMPERATURES OVER BAYS...SOUNDS AND NEAR SHORE GULF WATERS SUPPORTS
THE FORMATION AND MAINTENANCE OF LOCALLY DENSE PATCHY FOG WITH
VISIBILITIES RESTRICTED TO LESS THAN A MILE AT TIMES TONIGHT.

SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS PARTS OF THE MARINE AREA
DUE TO MODERATE TO STRONG SOUTHERLY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

In the hours before

Special weather statement, Jan 13, 4:41 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
441 PM CST SUN JAN 13 2013

ALZ055-132315-
MONROE AL-
441 PM CST SUN JAN 13 2013

...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY IN SOUTHWEST
ALABAMA...THROUGH 515 PM CST...

AT 440 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF MONROEVILLE...OR 8 MILES WEST OF PETERMAN...AND MOVING NORTHEAST
AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETERMAN...           MONROEVILLE...        FRISCO CITY...
  BEATRICE...

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. WINDS
THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. BRIEF HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, Jan 13, 5:11 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
511 PM CST SUN JAN 13 2013

MSZ075-078-132345-
STONE MS-PERRY MS-
511 PM CST SUN JAN 13 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STONE AND PERRY
COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 545 PM CST...

AT 510 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
20 MILES SOUTHWEST OF WIGGINS...TO 16 MILES WEST OF JANICE...TO 4
MILES WEST OF TALLAHALA..AND WERE MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICHTON...            NEW AUGUSTA...        BEAUMONT...
  WIGGINS...            PERKINSTON...         MCHENRY...

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAIN.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER INDOORS UNTIL THE STORMS HAVE
PASSED.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Jackson, MS (KJAN), 00:00Z

0.3 hours before the tornado, 168 km from the path. January 14, 2013.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 3 joules per kilogram, CIN 0, lifted condensation level 458 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 00:00Z on 2013-01-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -146 square meters per square second, 0 to 6 km bulk shear 64 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Surface CAPE
5 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
64 kt
0-1 km bulk shear
11 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
1.1 K/km

Open this sounding in Storm Lab

Jackson, MS (KJAN), 12:00Z

11.7 hours after it, 168 km from the path. January 14, 2013.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 8 joules per kilogram, CIN 0, lifted condensation level 460 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 12:00Z on 2013-01-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 294 square meters per square second, 0 to 6 km bulk shear 58 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Surface CAPE
1 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
58 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
0.0 K/km

Open this sounding in Storm Lab

The surface observations

Pine Belt Regional Awos (PIB), 80 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:15 UTC71.666.2130° 7 kt1012.9TS
22:35 UTC69.866.2290° 15 kt361013.9TS
22:55 UTC62.659310° 8 kt141014.9VCTS
23:15 UTC60.857.2330° 10 kt171015.2
23:35 UTC57.253.6320° 10 kt1016.3
23:55 UTC55.450330° 11 kt201016.9
00:15 UTC53.648.2340° 8 kt191017.3
00:35 UTC51.848.2330° 9 kt1017.6
00:55 UTC51.848.2340° 9 kt151017.3
01:15 UTC51.848.2340° 12 kt1016.9
01:35 UTC51.848.2350° 9 kt1017.6
01:55 UTC51.846.4350° 9 kt141018.6

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Mobile radar (KMOB), 106 km away, was scanning. The volume nearest the touchdown began at 00:14 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:15 UTCTORNADO2 Ene Robinson JunctionWayne, MSINITIAL TOUCHDOWN NEAR ODELL CHAMBERS DR...SPORADIC TREE DAMAGE. TORNADO TO EF-1 INTENSITY...WIDTH 200 YARDS ACROSS OSCAR JORDAN RD WHERE SIGNIFICANT TREE DAMAGE OBSRVED. NUMEROUS TREES SNAPPED AND UPROOTED. STRUCTURAL D
00:22 UTCTSTM WND DMG5 Ne Robinson JunctionWayne, MSWAYNE COUNTY EMA RELAYED A REPORT OF DAMAGE TO A MOBILE HOME AND OTHER STRUCTURES ON JORDAN SUMRALL ROAD IN THE DENHAM-PROGRESS COMMUNITY NEAR BUCKATUNNA. TREES AND POWER LINES WERE ALSO REPORTED TO BE DOWN.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2013 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are

The other tornadoes of January 13, 2013

4 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
January 1312:15 PM CSTEF1Saint Martin Parish, LA0.425$100,000
January 131:19 PM CSTEF0East Baton Rouge Parish, LA12.540$40,000
January 133:36 PM CSTEF0Rutherford, TN1.6100$25,000
January 134:45 PM CSTEF1Pearl River, MS1.0150$40,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.